MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA MAXZERO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 383556
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the nurse had to remove the catheter because she couldn't get it into the patient's vein.The needle pierced the polyurethane cannula.The nurse said that she did not reinsert the needle into the catheter when it was inserted into the patient's vein.When did the incident occur? during use the needle went through the catheter.Additional info received on 2-6-2026 7:23 pm.Adverse effects (note the exact terms used by the notifier): when we insert the needle into the vein, the catheter goes off course and bends, making it impossible to insert the catheter.Observed clinical consequences: patients' veins giving way.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The complaint of the needle puncturing the catheter was confirmed and the cause appeared to be associated with use.One photograph was provided for investigation, which showed two 20g nexiva devices.On one sample, a needle was protruding through the nexiva iv catheter tubing.Due to the presence of what appeared to be blood residue between the catheter tip and the needle puncture site, it appeared that the catheter was able to access the vessel, which indicates that the needle likely punctured the tubing after insertion.Both catheters exhibited a bend in the catheter tubing, which is consistent with needle puncture damage.The catheter with the needle was bent at the needle puncture site.Both samples exhibited evidence of use.Without the physical samples, it could not be confirmed that both samples were punctured.The instructions for use (ifu) state, "if the needle is partially or completely withdrawn from the catheter tubing during insertion, do not re-insert the needle into the catheter tubing as damage may occur." no defects associated with the manufacturing process could be identified from the photograph.Manufacturing controls are in place to mitigate the occurrence of this type of failure.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.

Brand Name
NEXIVA MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24293520
Report Number1710034-2026-00119
Device Sequence Number18474843
Product Code FOZ
UDI-Device Identifier00382903835577
UDI-Public(01)00382903835577(10)UNKNWON
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383556
Device Lot Number5043986
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown